Alert archive / Alabama / River Flood Warnings in 2009

River Flood Warning 71, NWS Birmingham, AL

November 11, 20096 counties in Alabama

NWS Birmingham, AL issued this river flood warning at Nov 11, 2009, 11:10 AM CST for 6 counties in Alabama. It took effect at Nov 12, 2009, 4:01 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 11, 2009, 11:10 AM CST (17:10 UTC)
In effect from
Nov 12, 2009, 4:01 AM CST
Expired
Nov 12, 2009, 9:44 AM CST
In force
6 hr
Issued by
NWS Birmingham, AL
Flood severity
Minor

Counties Chilton County, AL, Coosa County, AL, Elmore County, AL, Shelby County, AL, St. Clair County, AL, Talladega County, AL

The radar

The Birmingham radar (KBMX), 37 km from the middle of the area, began a volume at 17:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Coosa River at Logan Martin Dam (CCSA1).

Action stage
465.5 ft
Minor stage
467 ft
Moderate stage
470 ft
Major stage
475 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02405200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KBMX 111710
FLWBMX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE BIRMINGHAM AL 
1110 AM CST WED NOV 11 2009

...THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN ALABAMA... 

  COOSA RIVER AT WEISS DAM AFFECTING CALHOUN...CHEROKEE...COOSA...
  ETOWAH...SHELBY...ST. CLAIR AND TALLADEGA COUNTIES.
  COOSA RIVER NEAR LOGAN MARTIN DAM AFFECTING CHILTON...COOSA...
  ELMORE...SHELBY...ST. CLAIR AND TALLADEGA COUNTIES.

.HEAVY RAINFALL DURING THE PAST FEW DAYS WILL RESULT IN MINOR
FLOODING ON LOGAN MARTIN LAKE AND WEISS LAKE DURING THE NEXT FEW
DAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DONT DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY THURSDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

&&

ALC015-019-037-055-115-117-121-120510-
/O.NEW.KBMX.FL.W.0070.091115T0053Z-000000T0000Z/
/CREA1.1.ER.091115T0053Z.091116T1200Z.000000T0000Z.NO/
1110 AM CST WED NOV 11 2009

* AT 9 AM WEDNESDAY THE STAGE WAS 562.5 FEET. 
* FLOOD STAGE IS 567 FEET.
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY SATURDAY EVENING AND CONTINUE 
  TO RISE TO NEAR 568.3 FEET BY MONDAY MORNING. ADDITIONAL RISES ARE 
  POSSIBLE THEREAFTER.
* IMPACT...AT 567 FEET...FLOODING OF LAKESIDE PROPERTY OCCURS.  
  SOME DOCKS AND BOATHOUSES BECOME INUNDATED.

$$

ALC021-037-051-115-117-121-120510-
/O.NEW.KBMX.FL.W.0071.091112T1001Z-091115T0230Z/
/CCSA1.1.ER.091112T1001Z.091113T1200Z.091114T1430Z.NO/
1110 AM CST WED NOV 11 2009

* AT 9 AM WEDNESDAY THE STAGE WAS 464.3 FEET. 
* FLOOD STAGE IS 467 FEET. 
* MINOR FLOODING IS FORECAST.
* RISE ABOVE FLOOD STAGE BY THURSDAY MORNING AND CONTINUE TO RISE
  TO NEAR 468.3 FEET BY FRIDAY MORNING.
* IMPACT...AT 467 FEET...FLOODING OF SOME BOATHOUSES AND DOCKS 
  AROUND THE LAKE OCCURS

$$
2 follow-up statements
000 
WGUS84 KBMX 111729
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1129 AM CST WED NOV 11 2009


...THE FLOOD WARNING CONTINUES FOR THE COOSA RIVER...

.MINOR FLOODING WILL OCCUR DURING THE NEXT FEW DAYS ON LOGAN
MARTIN LAKE AND WEISS LAKE FOLLOWING THE HEAVY RAINFALL OF THE
PAST TWO DAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DONT DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY THURSDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

&&

ALC015-019-037-055-115-117-121-120529-
/O.CON.KBMX.FL.W.0070.091115T0053Z-000000T0000Z/
/CREA1.1.ER.091115T0053Z.091116T1200Z.000000T0000Z.NO/
1129 AM CST WED NOV 11 2009

THE FLOOD WARNING CONTINUES FOR
  THE COOSA RIVER AT WEISS DAM.
* FROM SATURDAY EVENING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT 9 AM WEDNESDAY THE STAGE WAS 562.5 FEET. 
* FLOOD STAGE IS 567 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY SATURDAY EVENING AND CONTINUE 
  TO RISE TO NEAR 568.3 FEET BY MONDAY MORNING. ADDITIONAL RISES ARE 
  POSSIBLE THEREAFTER.
* IMPACT...AT 567 FEET...FLOODING OF LAKESIDE PROPERTY OCCURS.  
  SOME DOCKS AND BOATHOUSES BECOME INUNDATED.

$$

ALC021-037-051-115-117-121-120529-
/O.CON.KBMX.FL.W.0071.091112T1001Z-091115T0230Z/
/CCSA1.1.ER.091112T1001Z.091113T1200Z.091114T1430Z.NO/
1129 AM CST WED NOV 11 2009

THE FLOOD WARNING CONTINUES FOR
  THE COOSA RIVER NEAR LOGAN MARTIN DAM.
* FROM LATE TONIGHT TO SATURDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 9:00 AM WEDNESDAY THE STAGE WAS 464.3 FEET. 
* FLOOD STAGE IS 467 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THURSDAY MORNING AND CONTINUE 
  TO RISE NEAR 468.3 FEET BY FRIDAY MORNING.
* IMPACT...AT 467 FEET...FLOODING OF SOME BOATHOUSES AND DOCKS 
  AROUND THE LAKE OCCURS.

$$
000 
WGUS84 KBMX 121544
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
944 AM CST THU NOV 12 2009


...THE FLOOD WARNING IS CANCELLED FOR THE COOSA RIVER AT WEISS LAKE
AND LOGAN MARTIN LAKE...

.RISES WILL NOT BE AS GREAT AS EARLIER EXPECTED ON WEISS LAKE
AND LOGAN MARTIN LAKE...AND THE FLOOD WARNINGS FOR THESE LAKES
ARE NO LONGER IN EFFECT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DONT DROWN. 

THIS WILL BE THE LAST STATEMENT ISSUED ON THIS EVENT.

&&

ALC015-019-037-055-115-117-121-121614-
/O.CAN.KBMX.FL.W.0070.000000T0000Z-091112T1544Z/
/CREA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
944 AM CST THU NOV 12 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE COOSA RIVER AT WEISS LAKE.
* AT 5 AM THURSDAY THE POOL LEVEL WAS 563.6 FEET. 
* FLOOD STAGE IS 567 FEET. 
* FORECAST...THE LAKE WILL FLUCTUATE NEAR THIS LEVEL THE
  NEXT FEW DAYS.


$$

ALC021-037-051-115-117-121-121614-
/O.CAN.KBMX.FL.W.0071.000000T0000Z-091115T0230Z/
/CCSA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
944 AM CST THU NOV 12 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE COOSA RIVER NEAR LOGAN MARTIN LAKE.
* AT 5 AM THURSDAY THE POOL LEVEL WAS 465.6 FEET. 
* FLOOD STAGE IS 467 FEET. 
* FORECAST...THE LAKE WILL CREST BELOW FLOOD STAGE NEAR 466.5 
  FEET LATE TONIGHT INTO FRIDAY...AND THEN BEGIN A SLOW FALL 
  AFTER THAT TIME.
* IMPACT...AT 467 FEET...FLOODING OF SOME BOATHOUSES AND DOCKS 
  AROUND THE LAKE OCCURS

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Nov 11, 10:45 AM CST, 25 minutes earlier.

Area forecast discussion, Nov 11, 10:45 AM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1045 AM CST WED NOV 11 2009

.UPDATE...FOR ZONE FORECAST.
&&

.DISCUSSION...CLOUDS ASSOCIATED WITH THE REMNANTS OF IDA HAVE SPREAD
BACK WESTWARD ACROSS THE EASTERN HALF OF THE AREA.  CLOUDS MAY
SPREAD A LITTLE FURTHER TO THE WEST THROUGH NOON...THEN BEGIN TO
DISSIPATE THROUGH THE AFTERNOON.  WENT AHEAD AND ADJUSTED CLOUDS
ACCORDINGLY. ALSO TEMPERATURES HAVE WARMED FASTER THAN EARLIER
THOUGHT AND HAVE RAISED THE AFTERNOON HIGHS AT SEVERAL LOCATIONS.
CURRENT LAKE WIND ADVISORY LOOKS FINE.

&&

.AVIATION...12Z TAF DISCUSSION.

WIND WILL REMAIN BRISK TODAY.  AS THE ATMOSPHERE MIXES EXPECT SPEEDS
TO INCREASE TO BETWEEN 10 AND 20 KNOTS BY 16Z BUT RELAX A BIT AFTER
20Z AS THE PRESSURE GRADIENT WEAKENS.  THE PREVAILING WIND DIRECTION
WILL REMAIN FROM THE NORTH.

LOW CLOUDS (MOSTLY MVFR HEIGHTS)WILL LINGER THROUGH SUNRISE AND
GRADUALLY IMPROVE THROUGH MIDDAY.  BY 1800 MOST LOCATIONS SHOULD BE
CEILING FREE WITH PERHAPS MGM AND TOI THE ONLY EXCEPTIONS...HOWEVER
EVEN HERE CEILINGS SHOULD BE VFR BY 2100.

12/SIRMON

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY ALL SECTIONS UNTIL 3 PM.

&&

KSL
Hazardous weather outlook, Nov 11, 5:15 AM CST, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
515 AM CST WED NOV 11 2009

ALZ011>015-017>050-121115-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
515 AM CST WED NOV 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

NORTHERLY WINDS WILL CONTINUE AREAWIDE ON WEDNESDAY. SUSTAINED WINDS
WILL BE BETWEEN 15 AND 20 MPH WITH A FEW GUSTS FROM 25 TO 30 MPH. A
LAKE WIND ADVISORY IS IN EFFECT UNTIL 3 PM THIS AFTERNOON.

SEVERAL RIVERS WILL REMAIN ABOVE FLOOD STAGE THROUGH TODAY. PLEASE
REFER TO THE RIVER FLOOD WARNINGS FOR SPECIFIC INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

MINOR RIVER FLOODING WILL CONTINUE INTO THURSDAY AND POSSIBLY
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 6:02 PM CSTLake Wind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more21 hr
Nov 10, 6:22 PM CSTAreal Flood WarningBMXBibb, Blount, Chilton, Coosa, Etowah, Jefferson and 3 more4 hr
Nov 10, 8:55 PM CSTRiver Flood WarningBMXBibb, Jefferson, Shelby33 hr
Nov 10, 8:55 PM CSTRiver Flood WarningBMXBibb, Dallas, Perry49 hr
Nov 10, 9:00 PM CSTRiver Flood WarningBMXChambers, Elmore, Macon, Randolph, Tallapoosa36 hr
Nov 10, 10:58 PM CSTAreal Flood AdvisoryBMXCherokee, Cleburne62 min
Nov 10, 11:10 PM CSTRiver Flood WarningBMXGreene, Hale, Marengo4 days
Nov 11, 7:26 AM CSTRiver Flood WarningBMXAutauga, Dallas, Elmore, Lowndes, Montgomery4 days
Nov 11, 10:13 AM CSTRiver Flood WarningBMXElmore, Montgomery70 hr
Nov 11, 11:10 AM CSTRiver Flood WarningBMXCalhoun, Cherokee, Coosa, Etowah, St. Clair, Shelby and 1 more23 hr
Nov 11, 11:24 AM CSTRiver Flood WarningBMXAutauga, Dallas, Lowndes22 hr
Nov 11, 1:26 PM CSTRiver Flood WarningBMXChilton, Coosa, Elmore, Shelby, Talladega20 hr

Nearby

River Flood Warnings in Alabama, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.